Colorado, 2015Flood in Colorado, June 2 to 20, 2015
June 2 to 20, 2015 · NWS BOU · 1 event in 1 county or zone
A prolonged period of heavy rainfall coupled with snowmelt produced flooding along the Cache La Poudre and South Platte Rivers. 05 feet on the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- $50,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of heavy rainfall coupled with snowmelt produced flooding along the Cache La Poudre and South Platte Rivers. The Cache la Poudre near Greeley crested at 9.05 feet on the 13th. The South Platte River near Kersey crested at 11.24 feet on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 2, 2:53 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 2:53 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
353 AM MDT TUE JUN 2 2015
.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 353 AM MDT TUE JUN 2 2015
ISOLATED SHOWERS LINGERING OVER THE FAR EASTERN PLAINS WILL BE
EXITING THE STATE BY DAWN. SOME CLEARING AND LOW LEVEL EASTERLY
COMPONENT IS NOTED BEHIND THESE SHOWERS...WHICH WILL LIKELY
CREATE A FEW POCKETS OF FOG THIS MORNING ON THE EASTERN PLAINS.
AFTER THAT BURNS OFF...LOOK FOR A MOSTLY DRY DAY WITH A DRIER AND
EVEN WARMER WESTERLY FLOW ALOFT. THE LOW LEVEL MOISTURE WILL STILL
BE HARD TO ERODE FROM THE EASTERN PLAINS HOWEVER...AS LEE
TROUGH/DEVELOPING DRYLINE WILL LIKELY HOLD UP NEAR A STERLING TO
AKRON LINE. AS A RESULT...COULD STILL SEE A FEW STORMS FIRE LATE
THIS AFTERNOON INTO THE EVENING AS CAP WEAKENS. MIXED LAYER CAPES
NEAR 1500 J/KG EAST OF THE DRIER AIR SO A FEW STRONG STORMS
POSSIBLE WITH ISOLATED LARGE HAIL/WIND THREAT IN THE NORTHEAST
CORNER OF THE STATE.
MOSTLY CLEAR SKIES SHOULD PREVAIL TONIGHT...WITH AGAIN THE
EXCEPTION OF A FEW STORMS POSSIBLE IN THE NORTHEAST CORNER.
WITH DOWNSLOPE COMPONENT AND FURTHER WARM ADVECTION TODAY...HIGH
TEMPERATURES ARE EXPECTED TO PUSH WELL INTO THE MID/UPPER 80S ON
THE PLAINS...WITH A FEW 90F READINGS IN LOWER ELEVATIONS.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 353 AM MDT TUE JUN 2 2015
LOOKS LIKE WEDNESDAY IS GOING TO BE THE FIRST OF A STRING OF
MOIST DAYS THAT IS GOING TO EXTEND THROUGH THE WEEKEND. THE UPPER
LEVEL FLOW PATTERN IS GOING TO BE EVOLVING INTO A PERSISTENT AND
MOIST SOUTHWESTERLY FLOW ALOFT BETWEEN AN UPPER LOW SPINNING OVER
CALIFORNIA AND AN UPPER LEVEL HIGH THAT BUILDS OVER TEXAS AND
NORTHEASTERN MEXICO. THESE TWO FEATURES LOOK LIKE THEY ARE GOING
TO BE HELD IN PLACE BY A BLOCKING RIDGE OVER SOUTHWESTERN CANADA
AND A PERSISTENT MEAN TROUGH OVER THE EASTERN UNITED STATES. AS
THE LOW/RIDGE/TROUGH PATTERN REMAINS IN PLACE ACROSS THE
CONUS...THE SOUTHWEST FLOW IS GOING TO TAP INTO SUBTROPICAL
MOISTURE ASSOCIATED WITH DECAYING STORMS ANDRES AND BLANCA. IF THE
SUBTROPICAL PLUME OF MOISTURE MAKES IT OVER NORTHEAST COLORADO IT
WILL HELP ENHANCE THE POTENTIAL FOR HEAVY RAINFALL FROM
THUNDERSTORMS THAT DEVELOP.
GOING BACK TO WEDNESDAY/S FORECAST...A WEAK COLD FRONT IS EXPECTED
TO MOVE IN EARLY IN THE DAY WITH LOW LEVEL WINDS BECOING EASTERLY
BEHIND THE FRONT. A SURFACE LOW PRESSURE AREA IS ALSO EXPECTED TO
DEEPEN OVER SOUTHEAST COLORADO TOMORROW AFTERNOON...ENHANCING THE
EASTERLY WINDS ACROSS THE NORTHEAST COLORADO PLAINS. AT MID-
LEVELS...INITIALLY DRY SOUTHWEST FLOW ALOFT WILL OVERLAY THE LOW
LEVEL UPSLOPE. THIS WILL DE-STABILIZE THE AIRMASS AND SET UP WIND
SHEAR PROFILES THAT ARE FAVORABLE FOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS AND SUPERCELLS. MODELS SOUNDINGS SHOW ABOUT 2000
J/KG OF CAPE BY AFTERNOON. THE STORM PREDICTION CENTER HAS
NORTHEAST COLORADO UNDER THE ENHANCED RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AFTERNOON. HAVE ADDED THE MENTION OF
SEVERE THUNDERSTORMS INTO THE FORECAST.
THE FORECAST FOR THURSDAY IS GOING TO DEPEND A LOT ON HOW
WEDNESDAY AFTERNOON PLAYS OUT...BUT MODEL SOUNDINGS CONTINUE TO
SHOW A VERY UNSTABLE AIRMASS REMAINING OVER NORTHEAST COLORADO AS
EASTERLY FLOW CONTINUES AT LOW LEVELS AND THE SOUTHWESTERLY FLOW
ALOFT ALSO PERSISTS. SCATTERED POPS ARE THEREFORE IN THE FORECAST
FOR THE AFTERNOON AND EVENING. FROM FRIDAY THROUGH THE
WEEKEND...MOISTURE FIELD FORECASTS SHOW QUITE A BIT OF SUBTROPICAL
MOISTURE OVER THE STATE AS SOUTHWESTERLY FLOW CONTINUES. AFTERNOON
AND EVENING THUNDERSTORMS WILL BE A REGULAR OCCURRENCE ALONG WITH
THE INCREASING THREAT OF HEAVY RAINFALL AS PRECIPITABLE WATER
VALUES ARE EXPECTED TO CLIMB ABOVE AN INCH AT TIMES. THROUGH IT
ALL...TEMPERATURES WILL BE COOLING BACK BELOW NORMAL WITH HIGHS IN
THE MID 70S ON THE PLAINS EACH DAY FROM THURSDAY THROUGH MONDAY.
&&
.AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 353 AM MDT TUE JUN 2 2015
VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE PERIOD. THERE
ARE A COUPLE OF BOUNDARIES EARLY THIS MORNING WHICH COULD BRING A
LOW POTENTIAL OF FOG...ONE BACKING IN FROM THE EAST AND ANOTHER
TRYING TO WORK IN FROM THE NORTHWEST WITH A WEAK DENVER CYCLONE
PATTERN. FOR NOW...EXPECT WEST/SOUTHWEST WINDS TO SHIFT MORE
NORTHWEST AND PERHAPS NORTHERLY THROUGH THE DAY AT SPEEDS OF 8-15
KNOTS. ANY THUNDERSTORM DEVELOPMENT WOULD BE WELL EAST OF THE
FRONT RANGE AIRPORTS AS DRIER AND MORE STABLE AIR ALOFT WORKS IN
FROM THE WEST.
&&
.HYDROLOGY...
ISSUED AT 353 AM MDT TUE JUN 2 2015
INCREASED SNOWMELT WILL CAUSE THE CACHE LA POUDRE AND THE SOUTH
PLATTE IN THE GREELEY AREA TO CLIMB BACK JUST ABOVE FLOOD STAGE...
THE CACHE LA POUDRE TODAY AND THEN THE SOUTH PLATTE BY WEDNESDAY.
THIS WILL CAUSE RENEWED FLOODING IN THE MOST VULNERABLE AREAS.
OTHER RIVERS WILL BE HIGH AND COULD CAUSE SOME MINOR IMPACTS...BUT
ARE EXPECTED TO STAY BELOW FLOOD STAGE.
AN INCREASE IN THUNDERSTORM ACTIVITY ALONG WITH SLIGHTLY COOLER
MOUNTAIN TEMPERATURES ARE EXPECTED THE LATTER HALF OF THIS WEEK
THROUGH THE WEEKEND. THIS WOULD LEAD TO SOME DECREASE OF THE
SNOWMELT...BUT ALSO AN INCREASED RISK OF SIGNIFICANT RUNOFF FROM
THUNDERSTORMS. AT THIS TIME THE THREAT OF WIDESPREAD SIGNIFICANT
RAIN LOOKS LOW THROUGH THE WEEKEND...IF THERE ARE STORMS THE
THREAT WOULD BE LOCALIZED.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BARJENBRUCH
LONG TERM...DANKERS
AVIATION...BARJENBRUCH
HYDROLOGY...BARJENBRUCH
Hazardous weather outlook, Jun 2, 4:04 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
504 AM MDT TUE JUN 2 2015
COZ030>051-031115-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
504 AM MDT TUE JUN 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
DRY AND VERY WARM CONDITIONS WILL PREVAIL ACROSS MOST OF NORTHEAST
AND NORTH CENTRAL COLORADO. ISOLATED STRONG THUNDERSTORMS WILL
STILL BE POSSIBLE OVER THE NORTHEAST CORNER OF THE STATE LATE THIS
AFTERNOON AND TONIGHT...MAINLY EAST OF A LINE FROM STERLING TO
AKRON. THOSE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL UP TO
1 INCH IN DIAMETER.
RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH SNOWMELT RUNOFF.
MINOR FLOODING IS EXPECTED ALONG THE CACHE LA POUDRE AND SOUTH
PLATTE RIVERS IN CENTRAL AND EASTERN WELD COUNTY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE WEDNESDAY. A
SURFACE COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY MORNING
WHICH WILL COOL TEMPERATURES BACK INTO THE 70S ACROSS THE PLAINS.
AT THE SAME TIME...MOIST SOUTHWESTERLY FLOW ALOFT OVER COLORADO
WILL HELP TO DECREASE THE STABILITY OF THE AIRMASS. THUNDERSTORMS
ARE EXPECTED TO DEVELOP...SOME OF WHICH MAY BECOME SEVERE. LARGE
HAIL...DAMAGING WINDS AND POSSIBLY SOME TORNADOES WILL BE THE MAIN
THREAT FROM WEDNESDAYS THUNDERSTORM ACTIVITY. LATER IN THE WEEK
AND THROUGH THE WEEKEND...AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE WITH AN INCREASING THREAT OF LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
BARJENBRUCH/DANKERS
In the hours before
Special weather statement, Jun 1, 11:49 PM MST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1249 AM MDT TUE JUN 2 2015
COZ048-050-020730-
LOGAN COUNTY CO-SEDGWICK COUNTY CO-
1249 AM MDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN AND SEDGWICK
COUNTIES UNTIL 130 AM MDT...
AT 1247 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF TWIN BUTTES...OR 17 MILES SOUTHWEST OF CHAPPELL...
MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JULESBURG...OVID...SEDGWICK AND MARKS BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4085 10205 4075 10268 4093 10275 4100 10264
4100 10205
TIME...MOT...LOC 0647Z 241DEG 25KT 4088 10265
BARJENBRUCHFlood, Weld
- When
- June 2, 4:45 AM MST to June 20, 6:00 AM MST
- Where
- Weld County, 3.23 mi WNW of Windsor to 3.44 mi WSW of Windsor
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.480, -104.940
Both the Cache La Poudre and South Platte Rivers crested over a foot above flood stage. In Greeley, 6th Avenue was closed due to flooding. The water levels forced the closure of Weld County Road 53. The waters also flooded some nearby homes and farmland.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, June 2, 2015$1.1 million · EF0 · 26 events
- Flash Flood and Hail in Georgia, June 2 to 3, 2015$1.0 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Carolina, June 2, 2015$150,000 · 1 in hail · 3 events
- Debris Flow and Hail in Utah, June 2 to 3, 2015$55,000 · 1.5 in hail · 13 events
- Hail and Damaging Winds in North Carolina, June 2, 2015$50,000 · 1 in hail · 6 events
- Hail in South Dakota, June 2, 2015$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 2, 20151.75 in hail · 13 events
- Damaging Winds in North Carolina, June 2, 201550 kt wind · 8 events
- Flash Flood and Hail in Nebraska, June 2, 20152.5 in hail · 8 events
- Hail and Damaging Wind in Tennessee, June 2, 20151.5 in hail · 7 events
- Hail in Montana, June 2, 20150.88 in hail · 6 events
- Damaging Winds in South Dakota, June 2, 201561 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591912.